Alert archive / Kansas / Special Weather Statements in 2012
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jul 19, 2012, 4:24 PM CDT for Kingman County, Kansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2012, 4:24 PM CDT (21:24 UTC)
- Expired
- Jul 19, 2012, 5:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Wichita, KS
County Kingman County, KS
The radar
The Wichita radar (KICT), 58 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 9.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 368 J/kg
- Mixed-layer CIN
- -309 J/kg
- Mixed-layer LCL
- 2202 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
941 WWUS83 KICT 192124 SPSICT SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 424 PM CDT THU JUL 19 2012 KSZ082-192200- KINGMAN- 424 PM CDT THU JUL 19 2012 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR KINGMAN COUNTY... AT 422 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR KINGMAN...AND MOVING SOUTH AT 15 MPH. WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3739 9781 3738 9840 3765 9838 3766 9793 TIME...MOT...LOC 2124Z 323DEG 10KT 3760 9811 $$ LAWSON
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jul 19, 3:48 PM CDT, 36 minutes earlier.
Area forecast discussion, Jul 19, 3:48 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 348 PM CDT THU JUL 19 2012 .DISCUSSION... ISOLATED SHOWERS AND THUNDERSTORMS WITH A THREAT FOR WIND GUSTS TO 55 MPH MAY LINGER THROUGH THE EARLY EVENING HOURS BEFORE DRIFTING SOUTH/DIMINISHING IN THE ABSENCE OF HEATING. A MORE SUBSIDENT REGIME IS ANTICIPATED OVER THE WEEKEND AS THE H5 RIDGE EXPANDS ACROSS THE CENTRAL PLAINS. THE H85-H7 THERMAL RIDGE/INCREASE IN THICKNESS CONTINUES TO SUPPORT RISING TEMPERATURES WITH VALUES IN THE 105-109 DEGREE RANGE ANTICIPATED. DEEP VERTICAL MIXING WILL ALLOW DEWPOINT TEMPERATURES TO PLUMMET DURING THE AFTERNOON HOURS BUT HEAT INDICES WILL STILL MANAGE TO CLIMB TO AROUND 105+ DEGREES AT TIMES. THEREFORE THE HEAT ADVISORY WILL BE EXPANDED THROUGH TUESDAY. WED-THU...ALTHOUGH TEMPERATURES ARE EXPECTED TO REMAIN WELL ABOVE NORMAL/POSSIBLY LINGERING IN THE 100-105 DEGREE RANGE THERE MAY BE A TEMPORARY BREAK DOWN OF THE MID/UPPER RIDGE TOWARD THE MIDDLE OF THE WEEK AS A ROBUST MID/UPPER TROUGH TRANSLATES EAST ALONG THE US/CANADIAN BORDER. IF THE RIDGE DOES TEMPORARILY BREAK DOWN IT MAY BE FAIRLY SHORT-LIVED SO ONLY A SUBTLE TREND DOWN IN TEMPERATURES WAS INTRODUCED ON THU. && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU TOUGH CONVECTIVE FORECAST. STORMS HAVE LINGERED ALONG A COUPLE OF WEAK BOUNDARIES AND OUTFLOW FROM EARLIER STORMS. LATEST RUC SEEMS HAVE BETTER HANDLE ON THE CURRENT OBSERVATIONS AND VERY SHORT TERM TRENDS THAN OTHER GUIDANCE. THIS KEEPS BOUNDARY NORTH OF KICT/KCNU THROUGH AT LEAST EARLY EVENING AND THEN WILL BLEND INTO NAM AS BOUNDARY SAGS SOUTH DURING THE NIGHT. OF NOTE RUC SHUTS DOWN MOST OF THE PRECIPITATION BY 2100 UTC. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 75 106 75 105 / 20 10 10 0 HUTCHINSON 76 105 75 103 / 20 10 10 0 NEWTON 78 104 78 103 / 20 10 10 0 ELDORADO 76 104 76 102 / 20 10 0 0 WINFIELD-KWLD 78 107 78 105 / 30 10 10 0 RUSSELL 71 105 71 107 / 10 0 10 0 GREAT BEND 73 105 72 106 / 10 10 10 0 SALINA 74 105 74 105 / 10 10 10 0 MCPHERSON 72 104 73 104 / 20 10 10 0 COFFEYVILLE 78 104 78 103 / 30 10 10 10 CHANUTE 77 101 76 100 / 20 10 10 10 IOLA 75 100 76 101 / 20 10 10 10 PARSONS-KPPF 77 102 77 102 / 30 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR KSZ032-033-047>053- 067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Jul 19, 4:09 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 409 PM CDT THU JUL 19 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-202115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 409 PM CDT THU JUL 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT MAINLY SOUTHERN KANSAS THIS EVENING...GENERALLY ALONG AND SOUTH OF HIGHWAY 54. GUSTY WINDS TO 55 MPH AND LOCALLY HEAVY DOWNPOURS ARE LIKELY WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A HEAT WAVE IS EXPECTED TO CONTINUE INTO NEXT WEEK WITH AFTERNOON AND EARLY EVENING HEAT INDICES AROUND 105 DEGREES LIKELY THROUGH NEXT TUESDAY. A HEAT ADVISORY IS NOW IN EFFECT FOR ALL AREAS THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Jul 19, 3:46 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 346 PM CDT THU JUL 19 2012 KSZ093-192115- COWLEY- 346 PM CDT THU JUL 19 2012 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR COWLEY COUNTY... AT 345 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR DEXTER...OR 19 MILES SOUTHEAST OF WINFIELD...AND MOVING SOUTHEAST AT 15 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3719 9654 3702 9656 3709 9681 3724 9669 TIME...MOT...LOC 2046Z 302DEG 11KT 3713 9667 LAWSON
Special weather statement, Jul 19, 3:51 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 351 PM CDT THU JUL 19 2012 KSZ098-192115- CHAUTAUQUA- 351 PM CDT THU JUL 19 2012 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHAUTAUQUA COUNTY... AT 349 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF CEDAR VALE...OR 12 MILES WEST OF SEDAN...AND MOVING EAST AT 15 MPH. WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3724 9617 3701 9620 3705 9652 3726 9650 TIME...MOT...LOC 2051Z 287DEG 26KT 3714 9638 LAWSON
Special weather statement, Jul 19, 4:10 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 410 PM CDT THU JUL 19 2012 KSZ082-192145- KINGMAN- 410 PM CDT THU JUL 19 2012 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR KINGMAN COUNTY... AT 408 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR SEDAN...AND MOVING SOUTHEAST AT 15 MPH. WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3761 9789 3755 9821 3772 9824 3774 9796 TIME...MOT...LOC 2110Z 307DEG 25KT 3709 9619 LAWSON
Local storm report, Jul 19, 4:11 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
411 PM CDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM TSTM WND GST 1 N KINGMAN 37.67N 98.12W
07/19/2012 M60 MPH KINGMAN KS MESONET
&&
MWMSpecial weather statement, Jul 19, 4:11 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 411 PM CDT THU JUL 19 2012 KSZ098-192145- CHAUTAUQUA- 411 PM CDT THU JUL 19 2012 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHAUTAUQUA COUNTY... AT 408 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR SEDAN...AND MOVING SOUTHEAST AT 15 MPH. WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3718 9599 3700 9601 3700 9633 3722 9622 TIME...MOT...LOC 2111Z 307DEG 25KT 3708 9618 LAWSON
Special weather statement, Jul 19, 4:24 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 424 PM CDT THU JUL 19 2012 KSZ082-192200- KINGMAN- 424 PM CDT THU JUL 19 2012 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR KINGMAN COUNTY... AT 422 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR KINGMAN...AND MOVING SOUTH AT 15 MPH. WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3739 9781 3738 9840 3765 9838 3766 9793 TIME...MOT...LOC 2124Z 323DEG 10KT 3760 9811 LAWSON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:49 PM CDT | Special Weather Statement | ICT | Saline | 26 min |
| Jul 18, 9:16 PM CDT | Special Weather Statement | ICT | Saline | 29 min |
| Jul 18, 9:23 PM CDT | Special Weather Statement | ICT | Saline | 37 min |
| Jul 19, 1:49 PM CDT | Special Weather Statement | ICT | Sedgwick | 26 min |
| Jul 19, 2:13 PM CDT | Special Weather Statement | ICT | Sedgwick | 32 min |
| Jul 19, 2:20 PM CDT | Special Weather Statement | ICT | Reno | 40 min |
| Jul 19, 3:16 PM CDT | Special Weather Statement | ICT | Reno | 29 min |
| Jul 19, 3:24 PM CDT | Special Weather Statement | ICT | Cowley | 36 min |
| Jul 19, 3:36 PM CDT | Special Weather Statement | ICT | Sumner | 24 min |
| Jul 19, 3:46 PM CDT | Special Weather Statement | ICT | Cowley | 29 min |
| Jul 19, 3:51 PM CDT | Special Weather Statement | ICT | Chautauqua | 24 min |
| Jul 19, 3:59 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 26 min |
| Jul 19, 4:10 PM CDT | Special Weather Statement | ICT | Kingman | 35 min |
| Jul 19, 4:11 PM CDT | Special Weather Statement | ICT | Chautauqua | 34 min |
| Jul 19, 4:30 PM CDT | Special Weather Statement | ICT | Reno | 30 min |
| Jul 19, 5:10 PM CDT | Special Weather Statement | ICT | Reno | 35 min |
| Jul 19, 6:51 PM CDT | Special Weather Statement | ICT | Chase | 24 min |
| Jul 19, 6:58 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 33 min |
Nearby
Special Weather Statements in Kansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.